Doctor insights on:
Why Does Chemotherapy Cause Nausea And Vomiting
Find cause of N & V.: Fibromyalgia is a syndrome of generalized pain and weakness in numerous parts of body. It is called a syndrome because one can not find any objective evidence of a problem. One mistake the pt and doc make is that once a person is labelled as having "fibromyalgia", there is a trap other sx are part of the syndrome: n & v is not. Doc needs to look for true cause, then rx will become clear. ...Read more
It's a toxin: The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. ...Read moreSee 1 more doctor answer
Helpful to healing: Too much nausea and vomiting may allow one to be dehydrated and undernourished and to feel just plain miserable. The last thing your body needs while fighting cancer. To treat nausea is to also allow one to be more comfortable during such a crucial time. There are several different regimens available, and your treating doctor will go over these with you. ...Read moreSee 1 more doctor answer
Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?
"non-inferior": Sancuso = granisetron in a transdermal patch. A study compared the granisetron patch with granisetron pills. Statistically speaking, there was "non-inferiority;" in other words, one was as effective as the other. The advantage is in the convenience of the patch compared with taking a pill several times a day. (study was by Boccia RV et al, published in Support Care Cancer. 2011;19 (10):1609.) ...Read more
Expectations: Nausea should be expected. Vomiting can occur. Though, you should have access to plenty of medications for nausea. Many people have flushing or an odd taste while getting chemo. Pain would be very unusual. There are some chemo meds that can have an allergic effect, so rash and flu-like symptoms can occur. ...Read more
No: Appendicitis can start with mild pain around the belly button. The pain worsens over time. It can become sharp with loss of appetite. Nausea, vomiting & fever are possible. The pain usually moves toward the right lower quadrant of abdomen. Bouncing or jolting will often make the pain worse. Appendicitis can have varying presentations. If you have severe abdominal pain it is best to go to er. ...Read more
Probably migraine: Migraines are the most common cause of frequent headaches, and they are often associated with nausea/vomiting. Otc pain meds can contribute to rebound/medication overuse headache, which causes the headaches to actually worsen in the long run. You should see a neurologist who can get you on a good preventative agent as well as a good acute agent (i.e. Triptan i.e. Imitrex) for the pain. ...Read more
Please: Consider having an adult or someone who is at least 16 years old ask this question for you. You need to be at least 16 years old to post questions on Healthtap. Thanks. ...Read more
I have TMJ, and have been experiencing nausea and vomiting a few times a month for the past six months. Can TMJ cause nausea and vomiting?
Not likely: TMJ or TMD does not present with these symptoms. Pain within or around the joint with or without popping and/or grinding, inability to open or chew, muscle tension and pain in the muscles involved with opening/closing of the jaw and even the head/neck, with/without malocclusion are the most common symptoms. I suppose if any of these symptoms were bad enough then nausea/vomiting could occur. ...Read moreSee 1 more doctor answer
Can mono cause nausea and vomiting? A kid recently was diagnosed with pretty mild mono & then vomited all night. Related? Or probably something else?
Not commonly: Any medication can cause a varying array of side effects to any patient. Although its not a common side effect, doesn't mean its not the drug causing you a problem. The easiest thing to do is have your doctor change the medication to another and see if things resolve. If they don't a work up for why you have these issues should be performed. ...Read more
Pristiq (desvenlafaxine) Discontinue: Yes. Stopping the drug can lead to "withdrawal" symptoms, which include nausea and vomiting, dizziness, "brain zaps, " and more. Some of these side effects are the same seen when on the drug, though. If this is early in your treatment regimen, the effects can be mor pronounced. It is best to contact your doctor and discuss your symptoms as soon as possible. ...Read more
Even though they are not used much anymore do barbiturates normally cause nausea and vomiting as a side effect?
Mebeverine can: ..cause indigestion, more so the tablets that use sucrose (table sugar) or lactose (milk sugar) as a filler AND you're lactose or sucrose intolerant. IBS does NOT typically nausea, vomiting, weight loss, blood in the stool or change in the COLOR of the stool. Symptoms like these suggest something else is wrong. Please follow up with your doctor. ...Read more
- Talk to a doctor online
- Causes nausea vomiting chemotherapy
- Chemotherapy induced nausea and vomiting
- Does constipation cause nausea and vomiting?
- Does dipping tobacco cause nausea and vomiting?
- Does high iop cause nausea headache vomiting?
- Why does kidney failure cause vomiting?
- Why does glucophage cause diarrhea gas and nausea?
- Why does ovarian cysts cause nausea?
- Treat nausea vomiting chemotherapy